View Full Version : Increase in Elvanse (Vyvanse) dosage causing negative side effects


Minisynn
01-08-17, 01:12 PM
Good afternoon folks.

Just a bit of background info: I'm new to the forums, and new to ADHD in general. I was diagnosed with ADHD (inattentive type, not hyperactive) in August of 2016. I'm based in Northern Ireland, and have effectively been waiting to receive medication since then.

3 weeks ago I started my first course of Elvanse. I was started on 30mg, which I felt was too weak - which isn't at all surprising considering I'm a 6"3, 200lbs 21 year old guy.

As such, I was bumped up to 50mg after the first week, and aside from some issues with diarrhoea for a couple of days it certainly felt like it was helping my motivation and focus, as well as having quite a nice side effect of wakefulness for the 12-13 hours that it was supposedly in my system, as well as the positive effects persisting for almost that long.

Last week, I started on 70mg and to be perfectly honest it has been like a bloody horror story. Moving me up from 30-70 and then allowing me to decide which dosage felt best for me was always the plan, but I've been prescribed the 70mg dosage now for 4 weeks rather than 1.


My question here is in two parts -
1. Is it normal to experience a plethora of terrible side effects from an increased dosage as well as negating all of the positive effects? On 70 I actually feel LESS focused and motivated, as well as depressed and I'm crashing hard about 5-6 hours after taking the drug. It's also now making me feel sluggish and tired all the way through the day.

So again, is this normal and could moving back down to 50 yield the same results that I had before? Or is this likely to be a sign of things to come that just hadn't happened to manifest themselves on the 50mg dosage?


2. I haven't been able to find anything on the internet really which suggests that people have long term success with this medication... as in, 2 years seems to be the general consensus before it starts to cause a downward spiral - and that's without getting into the other possible negative long term side effects of amphetamines.

My question is - My doctor has made it abundantly clear that this is medication I am likely to need for the rest of my life. So, assuming that going back to 50mg of Elvanse does the trick and continues to function the way it's supposed to - Is this really a long term solution? Am I likely to be chopping and changing medications for the rest of my life and putting my long term health at risk to treat my ADD?


There is next to no support for adult ADHD in Northern Ireland, and I really don't have many places to turn or people to talk to unless I want to fork out 400/session to speak with one of the few ADHD specialists in the country - which as a broke university student really isn't an option.

Any help would be greatly appreciated guys, and I'm also really glad that this forum exists because it has already answered so many queries of mine and educated myself and those closest to me in regards to what it is that I now know I'm dealing with.
(PS. Apologies for awful formatting... not a big forum user anymore)

C15H25N3O
01-08-17, 05:39 PM
Vyvanse for the rest of your life and 70mg after 3 weeks.

Dude, honestly decrease your dosage to a subtle level.
You seem to be kind of, nah, overdosed.

Vyvanse takes some time to get the metabolizm used to it.
A good trick to save money is splitting 70mg to take 35mg .

Tons of threads to read for you on this channel.
:faint: